Mississippi, 2005Hurricane in Mississippi, September 24 to 25, 2005
September 24 to 25, 2005 · NWS JAN · 24 events in 24 counties and zones
Hurricane Rita made landfall during the morning of September 24th near the Texas, Louisiana state line at the Sabine Pass. The outer bands of Rita affected portions of Southwest Mississippi, all of Northeast Louisiana and a portion of Southern Arkansas early Saturday into Sunday.
Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $485,000
- Crop damage
- $2.3 million
- Events
- 24
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hurricane Rita made landfall during the morning of September 24th near the Texas, Louisiana state line at the Sabine Pass. The outer bands of Rita affected portions of Southwest Mississippi, all of Northeast Louisiana and a portion of Southern Arkansas early Saturday into Sunday. The major impacts from this hurricane were the large severe weather/tornado outbreak, heavy rainfall and lastly, tropical storm force winds and gusts across the west and southwest portion of the area.The severe weather outbreak, spawned from the outer edges of Rita, lasted about 36 hours from Saturday into Sunday evening. Officially, 55 tornadoes occurred across the Jackson, Ms, National Weather Service (NWS), county warning area (CWA). This makes the tornado outbreak during Rita the largest tornado outbreak in the NWS Jackson CWA in recorded history. Of the 55 total tornadoes, 1 was rated an F3 and 7 were rated F2. Additionally, 1 fatality occurred in Humphreys county and there were a total of 16 injuries. As a final note, tornado outbreaks are not uncommon during landfalling tropical cyclones. In fact, Hurricane Andrew produced 26 tornadoes across Mississippi in late August 1992. As you can see, the tornadoes during Rita (55) far surpass what occurred with Andrew (26).Heavy rain became a problem as a large area across Western Mississippi, Northeast Louisiana and Southeast Arkansas received 4 to 7 inches of rain. A smaller corridor of the region, generally along the Big Black River, received 7 to 10 inches early Sunday morning. This heavy rain caused areas of flooding for many locations with the worst flooding occurring in an area close to the Big Black River. The most significant flooding occurred in Warren and Yazoo counties were many homes were flooded as well several as roads washed out. Additionally, this heavy rain fell at a vulnerable time for many crops across the region. The main impact was to the cotton crop as many plants had the cotton open then became wet as the heavy rains fell.Lastly, tropical storm force winds extended out far enough from Rita to give a portion of the region sustained winds between 25 and 35 mph with wind gusts as high as 40 to 50 mph. These gradient winds from Rita were mainly confined to areas west of Interstate 55 from Grenada to Jackson, and then south-eastward from Jackson to Columbia. These winds were responsible for downing many trees and power lines across the western portion of the Jackson CWA, as well as having some trees fall on homes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 24, 4:50 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 24, 4:50 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
550 AM CDT SAT SEP 24 2005
.DISCUSSION...
UPDATING ZONES FOR NEW TORNADO WATCH THAT IS IN EFFECT UNTIL 5 PM.
PREVIOUS DISCUSSION AT 416 AM...
RITA LANDFALL IN THE SWRN CORNER OF LA SHOULD MAKE THIS HURC SEASON
ONE FOR THE RECORDS IN THAT STATE WITH A SECOND CAT.3 IN LESS THAN A
MONTH. SO FAR THE HEAVIEST RAINS HAVE STAYED JUST SW OF OUR CWFA
WITH 2-3 INCH TOTALS NOW CREEPING INTO CATAHOULA/CONCORDIA PARISHES.
LOOK FOR THESE DROUGHT-BUSTING RAINS TO INCREASE UP THE MS RIVER WITH
ADDITIONAL 2-4 INCH AMOUNTS WORKING NWD ACROSS NERN LA/WRN MS. WILL
KEEP WIND ADVISORY IN PLACE FOR LOCATIONS GENERALLY SW OF BROOKHAVEN
TO VICKSBURG TO BASTROP AND GO WITH LAKE WIND ADVISORIES JUST ABOUT
EVERYWHERE ELSE EXCEPT IN THE EXTREME ERN COUNTIES. STRONGEST 925MB
WIND FIELDS OF 50-60KTS WORK NWD THROUGH NERN LA THROUGH MIDNIGHT AS
THEY TURN MORE FROM THE S. THESE WIND FIELDS EXPAND EWD TO I-55 LATE
TONIGHT. FLASH FLOOD WATCH ALSO KEPT AS IS HOWEVER WILL PROBABLY NEED
TO BE EXTENDED NWD FOR TONIGHT AND SUNDAY TO INCLUDE THE DELTA REGION
AS RITA MOVES NWD ALONG THE SABINE RIVER AND SLOWS.
SWRN HALF OF CWFA WILL BE UNDER THE GUN FOR TORNADOES IN THE OUTER
BANDS OF RITA AS DAYTIME HEATING GETS UNDERWAY. ALREADY SEEING STRONG
INDICATIONS OF ROTATING CELLS IN SERN LA AND THESE WILL BE HEADING
INTO SRN MS THROUGH THE MORNING HOURS. TORNADO WATCH POSTED AND WILL
LIKELY BE EXTENDED BY SPC DURING THE DAYLIGHT HOURS.
BY TONIGHT...RITA CENTER PROGGED TO APPROACH ARKLATEX REGION AND
SHOULD BE NEARLY STALLING CLOSE TO THE KSHV AREA TOWARD MORNING.
EXPECT MORE WIDESPREAD RAINS...STEADY WINDS TONIGHT WITH STILL A
TORNADO RISK FOR MAINLY WRN HALF OF CWFA. RAINFALL TOTALS ALONG AND W
OF THE MS RIVER SHOULD AVERAGE 4-8 INCHES WITH MORE LIKELY THROUGH
THE DAY SUNDAY./40/
LONG TERM...SUNDAY THROUGH FRIDAY...THIS PERIOD WILL DEPEND ON THE
INLAND PATH OF RITA. RITA WILL MOVE WEST AND NORTHWEST OF THE REGION
ON SUNDAY...WHERE LOCALLY HEAVY RAINS AND A RISK OF SEVERE WEATHER WILL
CONTINUE. IT WILL WEAKEN TO A INLAND LOW BY SUNDAY NIGHT INTO
MONDAY...WHEN IT MOVES OVER OUR CWA. THE SEVERE WEATHER RISK SHOULD
FINALLY DECREASE ON MONDAY. THE 00Z GFS HAS PRECIPITABLE WATER
DECREASING FROM THE WEST DURING THE DAY. ACCORDING TO THE GFS THE
SHORTWAVE WILL PHASE WITH A NORTHERN STREAM SHORT WAVE MOVING INTO
THE MISSISSIPPI VALLEY. THIS WILL PUSH THE RAINS OUT OF THE REGION BY
TUESDAY MORNING. THIS IS A LITTLE FASTER THAN THE PREVIOUS GFS MODEL
RUN IN MOVING THE REMANTS OF RITA OUT OF THE REGION. IT BRINGS IN THE
DRIER AIR WITH 50S SURFACE DEWPOINTS BY TUESDAY...WHICH IS TOO
FAST...WHILE THE OTHER MODELS BRING IT IN ON THURSDAY...WHICH IS MORE
REASONABLE. SO THIS MODEL WAS DISCARDED. THE NAM MODEL STILL KEEPS
RAINS MAINLY WEST OF THE AREA MONDAY THROUGH TUESDAY...BEFORE
BRINGING THE MAIN MID LEVEL TROF AND ASSOCIATED COLD FRONT INTO THE
REGION WEDNESDAY...WHILE THE EUROPEAN...NOGAPS AND CANADIAN SLOWS
THINGS DOWN AND KEEPS SOME RAIN AROUND TUESDAY INTO WEDNESDAY. THE
OTHER MEDIUM RANGE MODELS WERE SIMILAR IN BRINGING THE MAIN UPPER
TROUGH TO THE EAST COAST BY THURSDAY OR FRIDAY...WHILE A FLAT RIDGE
DEVELOPS FROM THE WEST. WILL KEEP POPS ABOUT THE SAME AND MAKE SLIGHT
ADJUSTMENTS TO TEMPS./17/
&&
.AVIATION...
NOT A GREAT DAY FOR AVIATION CONCERNS WITH INCREASING WIND SHEAR
ASSOCIATED WITH RITA. MVFR CEILINGS AND VISIBILITIES IN RAIN WILL
SPREAD NWD THROUGH THE CWFA TODAY. STRONGER BANDS OF RAIN WILL
PRODUCE IFR CONDITIONS AT TIMES. EXPECT MOST WINDS TO REMAIN OUT OF
090-130 DEGREES THROUGH MIDDAY AND BECOME MORE 130- 160 DEGREES
DURING THE AFTERNOON AND EVENING. ONLY IMPROVEMENTS TONIGHT WILL BE
IN THE KMEI AND KHBG SITES WHERE MVFR CEILINGS AND VFR VISIBILITIES
RETURN./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 83 76 82 72 / 100 80 90 80
MERIDIAN 83 74 84 69 / 90 70 90 60
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR MSZ053-MSZ059-MSZ060-
MSZ061.
WIND ADVISORY UNTIL 8 PM SATURDAY FOR MSZ047-MSZ053-MSZ059-
MSZ060-MSZ061-MSZ062.
LAKE WIND ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR
MSZ018-MSZ019-MSZ025-MSZ026-MSZ027-MSZ028-MSZ034-MSZ035-
MSZ036-MSZ037-MSZ040-MSZ041-MSZ042-MSZ043-MSZ044-MSZ048-
MSZ049-MSZ050-MSZ054-MSZ055-MSZ056-MSZ063-MSZ064-MSZ065-
MSZ066-MSZ072-MSZ073-MSZ074.
LA...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
WIND ADVISORY UNTIL 8 PM SATURDAY FOR LAZ007-LAZ008-LAZ009-
LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.
AR...LAKE WIND ADVISORY FROM 7 AM SATURDAY TO 7 PM SATURDAY FOR
ARZ074-ARZ075.
&&Hazardous weather outlook, Sep 24, 4:44 AM CST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
544 AM CDT SAT SEP 24 2005
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251044-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
544 AM CDT SAT SEP 24 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
ISOLATED TORNADOES WILL BE POSSIBLE TODAY AND TONIGHT ALONG AND
SOUTH OF A BASTROP LOUISIANA TO CANTON AND MERIDIAN MISSISSIPPI
LINE ASSOCIATED WITH OUTER BANDS OF HURRICANE RITA. THE RISK FOR
TORNADOES WILL DIMINISH SOMEWHAT AFTER 9 PM BUT CONTINUE
OVERNIGHT MAINLY WEST OF INTERSTATE 55.
HURRICANE RITA WILL MOVE NORTHWARD ALONG THE SABINE RIVER VALLEY
TODAY. AS IT DOES...STRONG WIND SHEAR IN LOWER LEVELS OF THE
ATMOSPHERE TO THE NORTHEAST OF THE STORM WILL SPREAD INTO EAST
CENTRAL LOUISIANA AND SOUTHERN MISSISSIPPI. SEVERAL STORMS ACROSS
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI HAVE EXHIBITED SIGNS
OF STRONG ROTATION...AND SOME OF THIS ACTIVITY WILL SPREAD
NORTHWARD THIS MORNING BEFORE REALLY INCREASING THIS AFTERNOON.
DAYTIME HEATING WILL COMBINE WITH THE STRONG WIND SHEAR IN THE
LOWER LEVELS OF THE ATMOSPHERE CONTINUING EAST OF RITA TO HELP IN
THE PRODUCTION OF TORNADOES. THE GREATEST RISK WILL BE OVER THE
SOUTHWEST MISSISSIPPI AND OVER NORTHEAST LOUISIANA SOUTH OF
INTERSTATE 20.
...FLOODING...
ALTHOUGH HEAVY RAINFALL WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK
AREA...IT MORE LIKELY TO OCCUR OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI. WITH PLENTY OF TROPICAL MOISTURE FLOWING
INTO THE REGION...PERIODS OF HEAVY RAIN CAN BE EXPECTED AS RAIN
BANDS FROM HURRICANE RITA REPEATEDLY MOVE INTO THE AREA. RAINFALL
TOTALS THROUGH SUNDAY MAY REACH 4 TO 8 INCHES WITH HIGHER AMOUNTS
POSSIBLE.
PERIODS OF HEAVY RAIN IN SHORT PERIODS OF TIME ALONG WITH SHOWERS
AND THUNDERSTORMS MOVING OVER THE SAME AREAS MAY LEAD TO RAPID
RUN OFF AND FLASH FLOODING. A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR LOCATIONS ALONG AND WEST OF A LINE FROM BASTROP TO CLAYTON
LOUISIANA TO BUDE MISSISSIPPI.
HEAVY RAIN AND PONDING CAN BE EXPECTED FOR THE REST OF THE AREA.
RAINFALL AMOUNTS FROM 1 TO 3 INCHES WILL BE POSSIBLE...CAUSING
WATER TO ACCUMULATE ON ROADWAYS AND IN OTHER LOW LYING AREAS.
...NON PRECIPITATION...
WINDS WILL INCREASE TODAY FOR MUCH OF MISSISSIPPI...SOUTHEAST
ARKANSAS AND NORTHEAST LOUISIANA. SUSTAINED WINDS NEAR 20 MPH
WITH GUSTS TO 30 MPH CAN BE EXPECTED OVER A WIDE AREA WEST OF A
LAUREL TO WINONA LINE. AS HURRICANE RITA MOVES FARTHER
NORTH...STRONG WINDS WILL SPREAD NORTH AND EAST WITH SUSTAINED
WINDS OF 25 TO 30 MPH...AND GUSTS OF 40 TO 50 MPH OVER EAST
CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI...ALONG AND SOUTHWEST
OF A BROOKHAVEN TO VICKSBURG TO BASTROP LINE. THESE TYPE OF WINDS
CAN DOWN SOME TREES AND POWERLINES...AND CAUSE POWER OUTAGES.
SINCE MANY TREES HAVE BEEN WEAKENED AND DAMAGED BY KATRINA...
PARTICULARLY ACROSS CENTRAL AND SOUTHEAST MISSISSIPPI...THESE NEW
WINDS MAY CAUSE SOME LIMBS AND TREES TO BE DOWNED ON PROPERTY AND
POWERLINES...CAUSING NEW POWER OUTAGES. BE ESPECIALLY ALERT FOR
DEAD LIMBS THAT COULD FALL IF YOU ARE VENTURING OUTDOORS TODAY.
...FIRE DANGER...
AN ELEVATED FIRE DANGER DUE TO NUMEROUS DOWNED TREES AND LIMBS
CONTINUES TO EXIST ACCORDING TO THE MISSISSIPPI FORESTRY
COMMISSION...PARTICULARLY ACROSS SOUTHEAST MISSISSIPPI WHERE
NUMEROUS BURN BANS ARE IN EFFECT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
...DAYS TWO AND THREE...SUNDAY AND MONDAY...
THE RISK OF SEVERE STORMS WILL CONTINUE INTO SUNDAY...AS SPIRAL
BANDS FROM RITA MOVE SLOWLY ACROSS THE FORECAST AREA. THE MAIN
RISK WILL CONTINUE TO BE FOR TORNADOES ASSOCIATED WITH THESE
BANDS. THE MAGNITUDE OF THE RISK ON SUNDAY WILL BE DEPENDENT UPON
HOW RAPIDLY RITA WEAKENS. AT THE PRESENT TIME...THE GREATEST RISK
LOOKS TO BE ALONG THE INTERSTATE 55 CORRIDOR AS STEADY RAINS
PERSIST TO THE WEST.
ISOLATED STORMS MAY PRODUCE DAMAGING WINDS IN EASTERN MISSISSIPPI
MAINLY DURING SUNDAY AFTERNOON AS LOW LEVEL WIND SHEAR INCREASES
DURING THE DAYTIME HEATING.
HEAVY RAINFALL WILL COVER MOST OF THE OUTLOOK AREA SUNDAY AND
PERSIST ALL THE WAY INTO MONDAY MORNING. TOTAL RAINFALL AMOUNTS
OF 6 TO 10 INCHES MAY BE COMMON OVER NORTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI BY MONDAY MORNING.
...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY...
THE REMNANTS OF HURRICANE RITA WILL CONTINUE TO HANG AROUND THE
REGION THROUGH THE FIRST PART OF THE WORK WEEK...PRODUCING
INTERMITTENT AND OCCASIONALLY HEAVY RAIN OVER PORTIONS OF THE
FORECAST AREA. ADDITIONAL RAIN AMOUNTS DURING THIS TIME OF A FEW
INCHES ARE POSSIBLE IN ISOLATED SPOTS...WHICH COULD EXACERBATE
ANY MINOR FLOODING PROBLEMS WHICH MAY OCCUR OVER THE WEEKEND.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTER GROUPS...AMATEUR RADIO OPERATORS
AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THROUGH THE
WEEKEND...ESPECIALLY FOR THE WESTERN AND SOUTHERN PORTIONS OF THE
OUTLOOK AREA. OTHERWISE...ACTIVATION SHOULD NOT BE NEEDED NEXT
MONDAY THROUGH FRIDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Special weather statement, Sep 24, 4:41 AM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
541 AM CDT SAT SEP 24 2005
LAZ024-026-MSZ060>066-072>074-242200-
CATAHOULA LA-CONCORDIA LA-ADAMS MS-COVINGTON MS-
FORREST MS-FRANKLIN MS-JEFFERSON DAVIS MS-JONES MS-
LAMAR MS-LAWRENCE MS-LINCOLN MS-MARION MS-
THE NATIONAL WEATHER SERVICE HAS REPLACED A PORTION OF TORNADO
WATCH 810 AND HAS ISSUED TORNADO WATCH 812 UNTIL 5 PM CDT FOR THE
FOLLOWING AREAS
IN LOUISIANA THE NEW WATCH INCLUDES 2 PARISHES
IN NORTHEAST LOUISIANA
CATAHOULA CONCORDIA
IN MISSISSIPPI THE NEW WATCH INCLUDES 10 COUNTIES
IN SOUTH CENTRAL MISSISSIPPI
JEFFERSON DAVIS LAWRENCE LINCOLN
MARION
IN SOUTHEAST MISSISSIPPI
COVINGTON FORREST JONES
LAMAR
IN SOUTHWEST MISSISSIPPI
ADAMS FRANKLIN
THIS INCLUDES THE CITIES OF...BASSFIELD...BROOKHAVEN...BUDE...
COLLINS...COLUMBIA...FERRIDAY...HARRISONBURG...HATTIESBURG...
JONESVILLE...LAUREL...LUMBERTON...MEADVILLE...MONTICELLO...
MOUNT OLIVE...NATCHEZ...NEW HEBRON...PRENTISS...PURVIS...ROXIE...
VIDALIA...WEST FERRIDAY AND WEST HATTIESBURG.
LAZ007>009-015>016-023-025-MSZ040>059-242200-
EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA-
RICHLAND LA-TENSAS LA-WEST CARROLL LA-CLAIBORNE MS-
CLARKE MS-COPIAH MS-HINDS MS-ISSAQUENA MS-JASPER MS-
JEFFERSON MS-KEMPER MS-LAUDERDALE MS-LEAKE MS-
MADISON MS-NESHOBA MS-NEWTON MS-RANKIN MS-SCOTT MS-
SHARKEY MS-SIMPSON MS-SMITH MS-WARREN MS-YAZOO MS-
THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 812 IN
EFFECT UNTIL 5 PM CDT FOR THE FOLLOWING AREAS
IN LOUISIANA THIS WATCH INCLUDES 7 PARISHES
IN NORTHEAST LOUISIANA
EAST CARROLL FRANKLIN MADISON
MOREHOUSE RICHLAND TENSAS
WEST CARROLL
IN MISSISSIPPI THIS WATCH INCLUDES 20 COUNTIES
IN CENTRAL MISSISSIPPI
COPIAH HINDS LEAKE
MADISON RANKIN SCOTT
SIMPSON SMITH YAZOO
IN EAST CENTRAL MISSISSIPPI
CLARKE JASPER KEMPER
LAUDERDALE NESHOBA NEWTON
IN SOUTHWEST MISSISSIPPI
CLAIBORNE JEFFERSON
IN WEST CENTRAL MISSISSIPPI
ISSAQUENA SHARKEY WARREN
THIS INCLUDES THE CITIES OF...ANGUILLA...BASTROP...BAY SPRINGS...
BRANDON...CANTON...CARTHAGE...CONEHATTA...CRYSTAL SPRINGS...
DE KALB...DECATUR...DELHI...EPPS...FAYETTE...FOREST...
HAZLEHURST...HEIDELBERG...JACKSON...LAKE PROVIDENCE...MADISON...
MAGEE...MAYERSVILLE...MENDENHALL...MERIDIAN...MORTON...
NEWELLTON...NEWTON...OAK GROVE...PEARL...PEARL RIVER...
PHILADELPHIA...PORT GIBSON...QUITMAN...RALEIGH...RAYVILLE...
RICHLAND...RIDGELAND...ROLLING FORK...SCOOBA...SHUBUTA...
ST. JOSEPH...STONEWALL...TALLULAH...TAYLORSVILLE...UNION...
VICKSBURG...WATERPROOF...WESSON...WINNSBORO AND YAZOO CITY.
CRAVEN
Hurricane (Typhoon), Adams
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Adams forecast zone
- Property damage
- $60,000
- Crop damage
- $200,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.483, -91.353 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Claiborne
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Claiborne forecast zone
- Property damage
- $40,000
- Crop damage
- $100,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.974, -90.912 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Copiah
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Copiah forecast zone
- Property damage
- $20,000
- Crop damage
- $40,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.869, -90.449 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Franklin
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Franklin forecast zone
- Property damage
- $40,000
- Crop damage
- $100,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.477, -90.898 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Hinds
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Hinds forecast zone
- Property damage
- $20,000
- Crop damage
- $100,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.267, -90.443 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Issaquena
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Issaquena forecast zone
- Property damage
- $10,000
- Crop damage
- $100,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.741, -90.989 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Jefferson
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Jefferson forecast zone
- Property damage
- $40,000
- Crop damage
- $200,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.734, -91.037 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Jefferson Davis
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Jefferson Davis forecast zone
- Property damage
- $10,000
- Crop damage
- $20,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.570, -89.823 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Lawrence
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Lawrence forecast zone
- Property damage
- $10,000
- Crop damage
- $20,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.550, -90.107 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Lincoln
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Lincoln forecast zone
- Property damage
- $10,000
- Crop damage
- $20,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.532, -90.454 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Madison
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Madison forecast zone
- Property damage
- $10,000
- Crop damage
- $30,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.635, -90.034 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Marion
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Marion forecast zone
- Property damage
- $10,000
- Crop damage
- $10,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.231, -89.822 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Rankin
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Rankin forecast zone
- Property damage
- $20,000
- Crop damage
- $10,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.264, -89.946 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Sharkey
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Sharkey forecast zone
- Property damage
- $10,000
- Crop damage
- $100,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.880, -90.813 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Simpson
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Simpson forecast zone
- Property damage
- $20,000
- Crop damage
- $40,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.913, -89.919 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Warren
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Warren forecast zone
- Property damage
- $50,000
- Crop damage
- $40,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.357, -90.852 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Yazoo
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Yazoo forecast zone
- Property damage
- $10,000
- Crop damage
- $200,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.780, -90.396 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Washington
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Washington forecast zone
- Property damage
- $15,000
- Crop damage
- $200,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.284, -90.947 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Bolivar
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Bolivar forecast zone
- Property damage
- $10,000
- Crop damage
- $200,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.796, -90.880 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Sunflower
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Sunflower forecast zone
- Property damage
- $10,000
- Crop damage
- $150,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.602, -90.589 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Leflore
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Leflore forecast zone
- Property damage
- $10,000
- Crop damage
- $100,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.551, -90.301 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Carroll
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Carroll forecast zone
- Property damage
- $10,000
- Crop damage
- $50,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.449, -89.920 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Humphreys
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Humphreys forecast zone
- Property damage
- $30,000
- Crop damage
- $200,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.129, -90.527 (the zone’s center; the record gives no point)
Hurricane (Typhoon), Holmes
- When
- September 24, 8:00 AM CST to September 25, 9:00 PM CST
- Where
- Holmes forecast zone
- Property damage
- $10,000
- Crop damage
- $100,000
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.124, -90.092 (the zone’s center; the record gives no point)
- Hurricane (Typhoon)
- A tropical cyclone with sustained winds of 64 knots (74 mph) or more, filed per forecast zone for its wind, and with separate events for its flooding, surge and tornadoes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Louisiana, September 24 to 25, 20053 injured · $1.1 million · F3 · 2 events
- Tornadoes in Mississippi, September 24, 20051 death · 2 injured · $100,000 · F1 · 2 events
- Tornadoes in Mississippi, September 24, 20053 injured · $3.2 million · F2 · 2 events
- Tornadoes in Mississippi, September 24, 2005$2.2 million · F2 · 2 events
- Tornado in Mississippi, September 24, 2005$1.0 million · F2 · 1 event
- Tornadoes in Mississippi, September 24, 2005$925,000 · F2 · 2 events
- Tornado in Mississippi, September 24, 2005$680,000 · F2 · 1 event
- Hurricane in Texas, September 24, 20051 death · 4 events
- Rip Current in Florida, September 24, 20051 death · 1 event
- Hurricane in Louisiana, September 24 to 25, 2005$8.8 million · 9 events
- Tornado in Arkansas, September 24, 20055 injured · F2 · 1 event
- Tornadoes in Mississippi, September 24, 2005$520,000 · F1 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5478502, 5478503, 5478504, 5478505, 5478506, 5478507, 5478588, 5478589, 5478590, 5478591, 5478592, 5478593, 5478594, 5478595, 5478596, 5478597, 5478598, 5478599, 5478600, 5478601, 5478602, 5478603, 5478604, 5478605.